Alert archive / Arkansas / Tornado Warnings in 2022
Tornado Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 6, 2022, 5:06 PM CST for Clay County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2022, 5:06 PM CST (23:06 UTC)
- Expired
- Mar 6, 2022, 5:30 PM CST
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Clay County, AR
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 2:18 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
016
WFUS54 KMEG 062306
TORMEG
ARC021-062330-
/O.NEW.KMEG.TO.W.0009.220306T2306Z-220306T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
506 PM CST Sun Mar 6 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northwestern Clay County in eastern Arkansas...
* Until 530 PM CST.
* At 506 PM CST, a severe thunderstorm producing a tornado was
located over Datto, or near Corning, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Corning, Success, Datto, Twin Oaks, Heelstring and Palatka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3650 9039 3633 9068 3637 9075 3641 9075
3641 9077 3642 9077 3642 9076 3643 9078
3643 9077 3644 9078 3648 9077 3649 9078
3650 9076
TIME...MOT...LOC 2306Z 231DEG 30KT 3642 9070
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SJM2 follow-up statements
310
WWUS54 KMEG 062316
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
516 PM CST Sun Mar 6 2022
ARC021-062330-
/O.CON.KMEG.TO.W.0009.000000T0000Z-220306T2330Z/
Clay AR-
516 PM CST Sun Mar 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
NORTHWESTERN CLAY COUNTY...
At 516 PM CST, a severe thunderstorm producing a tornado was located
near Corning, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Corning and Palatka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3641 9064 3648 9071 3649 9070 3650 9039
3642 9060 3641 9062
TIME...MOT...LOC 2316Z 231DEG 30KT 3648 9062
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SJM913
WWUS54 KMEG 062326
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
526 PM CST Sun Mar 6 2022
ARC021-062336-
/O.EXP.KMEG.TO.W.0009.000000T0000Z-220306T2330Z/
Clay AR-
526 PM CST Sun Mar 6 2022
...THE TORNADO WARNING FOR NORTHWESTERN CLAY COUNTY WILL EXPIRE AT
530 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CST for eastern
Arkansas.
LAT...LON 3641 9064 3648 9071 3649 9070 3650 9039
3642 9060 3641 9062
TIME...MOT...LOC 2326Z 231DEG 30KT 3653 9055
$$
SJMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 6, 3:40 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 6, 3:40 PM CST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Memphis TN 340 PM CST Sun Mar 6 2022 .DISCUSSION... Currently, another warm day is occurring across the Mid-South. Temperatures have climbed into the mid 70s to lower 80s. A front is stalled across Southeast Missouri northeastward along the Ohio River. A few clusters of showers and thunderstorms continue to occur across Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee. With CAPE values in the 1500-2000 J/kg range, can't rule out an isolated storm becoming severe. However thus far because the main forcing remains located back across Oklahoma, storms have remain below severe limits. As the stalled front begins to lift northward over the next couple of hours, the convection will also shift northward. A lull will occur this evening until the cold front pushes into the Mid-South. The latest CAMs are showing this occurring around midnight. This timing will align with a shortwave trough that will be moving into the Midwest. With adequate forcing and sufficient instability, storms that form along cold front will likely become severe with damaging winds being the main threat. As instability wanes, the severe threat will begin to diminish as sunrise approaches. The front will continue to push to the southeast through the CWA on Monday. There is a chance that the line of convection could reintensify before it exits the CWA around midday producing a few severe storms across Northeast Mississippi, but the likelihood is small. Cooler temperatures will filter into the area behind the front. Highs will be in the 50s with lows in the 30s. The front will sag south and stall along the Gulf Coast on Tuesday as low pressure develops along it. The low will track northeastward along the front putting the Mid-South into an overrunning pattern. In addition, another shortwave trough will move eastward into the Lower Mississippi Valley on Wednesday. Rain will begin spread back into North Mississippi late Tuesday afternoon and will spread over much of the Mid-South Tuesday Night into Wednesday morning before tapering off from west to east. Winds will turn around to the south quickly behind the midweek system. This will allow highs to warm into the mid 60s to lower 70s on Thursday. The warm weather will be short-lived as a strong arctic cold front will move into the area on Friday. Temperatures will plummet behind the front. Questions remain about precipitation chances with the system as models differ on solutions. Highs on Saturday will only be in the lower to mid 40s. However, temperatures are expected to begin to rebound on Sunday. KRM && .AVIATION... Area of SHRAs and a few TSRAs will gradually lift north this afternoon. MVFR cigs will improve to VFR this afternoon and evening with mostly dry weather in the warm sector and gusty south winds. Low level winds winds and wind shear will increase this evening ahead of the approaching cold front. A line of SHRAs/TSRAs will push into the region just after 06z and sweep across the Mid-South exiting by 18z Monday. Expect MVFR cigs along and behind the front. SHRAs will linger for a couple of hours after frontal passage. MVFR cigs will probably linger all day. Surface winds will switch to the NW and remain gusty post frontal. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 6, 4:54 AM CST, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 454 AM CST Sun Mar 6 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 454 AM CST Sun Mar 6 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an enhanced risk for severe thunderstorms across portions of the Missouri Bootheel, a slight risk along and north of I-40, and a marginal risk into portions of Northwest Mississippi later this afternoon into tonight. Damaging winds will be the primary severe weather threat and a secondary threat of a tornado or two. Localized heavy rainfall is also possible. A Wind Advisory may be needed along and west of the Mississippi River tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday The potential for strong to severe thunderstorms will shift towards areas east of the Mississippi River on Monday. Damaging winds will remain the primary severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday Night into Monday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Mar 6, 4:06 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TORNADO 1 SW CASH 35.79N 90.95W
03/06/2022 CRAIGHEAD AR STORM CHASER
FUNNEL OR POSSIBLE TORNADO LOCATED 13 MILES
SOUTHEAST OF BONO AR, NORTHEAST AT 35 MPH.
&&
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 4:01 PM CST | Tornado Warning | MEG | Craighead, Poinsett | 19 min |
| Mar 6, 4:02 PM CST | Tornado Warning | MEG | Craighead | 28 min |
| Mar 6, 5:04 PM CST | Tornado Warning | MEG | Clay, Greene | 26 min |
| Mar 6, 5:28 PM CST | Tornado Warning | MEG | Clay | 32 min |
Nearby
Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.